question-icon

Is atopic dermatitis a side effect of Galvus met?

default
Posted on Wed, 25 May 2016
Question: hi ,
i am 28 yeras old and a type 1 diabetic since age 19. i have been on galvus met 50/850 for the past 2 years before that i was taking the 50/500 dosage twice a day. since the last 7-8 months i have been diagnosed with atopic dermatitis. i have consulted multiple dermatologists and have had allery tests as well but nothing conclusive came out. Could this be one of the long term side effects of using galvus met ? should i consider switching to amaryl 1mg once a day. my hba1c level was 6.5 last month.
doctor
Answered by Dr. Panagiotis Zografakis (42 minutes later)
Brief Answer:
it's unlikely

Detailed Answer:
Hello,

atopic dermatitis as a consequence of vildagliptin and metoformin usage is unlikely. Your dermatologist or allergist should try to detect other causes. Sometimes no cause can be identified.

You've confused me about your diabetes. You've mentioned type 1 but you're talking about type 2 treatments. Amaryl or vildagliptin are not supposed to work on type 1 diabetes. Type 2 diabetics may benefit from them though. If you're a type 2 then amaryl could be helpful but since you're having diabetes for almost a decade amaryl can be ineffective. You can only find out by trying. I wouldn't recommend you to do so though.

I hope you find my comments helfpul!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis (1 hour later)
thanks. it is type 2. that was a typo
doctor
Answered by Dr. Panagiotis Zografakis (2 hours later)
Brief Answer:
I see

Detailed Answer:
Thanks for the additional info...

So... vildagliptin and metformin are not common suspects of such cases. Investigation for other causes might have to be done. I wouldn't agree on initiating amaryl (glimepiride) because it might be proved to be inefficient after almost 10 years of being diabetic. The glucosylated hemoglobin should be taken into account when deciding treatment changes. 6.5% is a great result, so you should be very careful before attempting any changes.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3765 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is atopic dermatitis a side effect of Galvus met?

Brief Answer: it's unlikely Detailed Answer: Hello, atopic dermatitis as a consequence of vildagliptin and metoformin usage is unlikely. Your dermatologist or allergist should try to detect other causes. Sometimes no cause can be identified. You've confused me about your diabetes. You've mentioned type 1 but you're talking about type 2 treatments. Amaryl or vildagliptin are not supposed to work on type 1 diabetes. Type 2 diabetics may benefit from them though. If you're a type 2 then amaryl could be helpful but since you're having diabetes for almost a decade amaryl can be ineffective. You can only find out by trying. I wouldn't recommend you to do so though. I hope you find my comments helfpul! You can contact me again, if you'd like any clarification or further information. Kind Regards!